Alert archive / Pennsylvania / Special Weather Statements in 2021

Special Weather Statement, NWS State College, PA

July 14, 2021Perry County, Pennsylvania

NWS State College, PA issued this special weather statement at Jul 14, 2021, 1:49 PM EDT for Perry County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 1:49 PM EDT (17:49 UTC)
Expired
Jul 14, 2021, 2:15 PM EDT
In force
26 min
Issued by
NWS State College, PA

County Perry County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1557 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

415 
WWUS81 KCTP 141749
SPSCTP

Special Weather Statement
National Weather Service State College PA
149 PM EDT Wed Jul 14 2021
 
PAZ056-063-141815-
Perry PA-Cumberland PA-
149 PM EDT Wed Jul 14 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL 215 PM EDT...

At 148 PM EDT, Doppler radar indicated a strong thunderstorm over
Shermansdale, moving east at 35 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Harrisburg, Lower Allen, Mechanicsburg, Camp Hill, New Cumberland,
Enola, Lemoyne, Schlusser, Wormleysburg, Marysville, Shiremanstown,
Duncannon, West Fairview, New Bloomfield, New Kingstown, Wertzville,
Hogestown, Carlisle Springs, Shermansdale and City Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4025 7731 4034 7730 4041 7723 4045 7698
      4042 7702 4037 7702 4036 7700 4036 7694
      4032 7691 4029 7692 4022 7686 4021 7689
      4023 7690 4021 7690 4020 7694
TIME...MOT...LOC 1748Z 264DEG 32KT 4034 7711 

$$

Colbert

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 14, 9:40 AM EDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jul 14, 9:40 AM EDT, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service State College PA
940 AM EDT Wed Jul 14 2021

.SYNOPSIS...
A shortwave will push eastward through Pennsylvania later
today, then high pressure will build into the state late in the
week. A slow moving cold front will likely push south through
the region next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Sct-broken stratocumulus covers much of the northwest half of
central PA this morning as a mid level shortwave and ribbon of
of 20-25 kts at 500 mb propogates eastward. This axis is progged
to move across eastern/southeastern PA at max heating, providing
the trigger for isolated to scattered showers and storms. As
noted previously, mid level wind fields and deep layer shear
are fairly weak. CAPE profiles over the Susq River Valley are
supportive of isolated strong wind gusts. Overall however, the
risk and coverage of storms today is greatly decreased from the
previous 2 afternoons/evenings.

Mixing down ensemble mean 850mb temps support highs ranging
from the upper 70s over the Alleghenies, to the upper 80s over
the Lower Susq Valley.

Clearing skies and light wind associated with arrival of surface
ridge should once again promote areas of valley fog late tonight.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Ridging at the surface and aloft should result in fair and
slightly less humid weather for most of the region Thursday.
However, can't rule out an isolated PM tstorm over the northwest
in association with falling heights and low level moisture
return ahead of upstream trough over the Grt Lks. Mostly sunny
skies and ensemble mean 850mb temps near 17C should support
highs ranging from the low 80s to low 90s from northwest to
southeast.

Falling heights and increasing low level moisture ahead of a
slow-moving cold front over the Grt Lks will bring a chance of
PM convection Friday, mainly across the northwest mountains.
Models indicate cloud cover may hold temperatures in check
across the northwest mountains. Elsewhere, warm advection ahead
of the front and plenty of sunshine should push temperatures
well above seasonal norms. Model 850mb temps around 19C should
translate to highs in the low to mid 90s across the Lower Susq
Valley, where heat indices could peak close to 100F.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The evening update strayed none at all from NBM guidance.

Prev...
The upper- level trough is very slow to move out of the region,
and more chances for afternoon and evening showers and
thunderstorms return for the weekend. Models are producing a
slow- moving cold front that will move NW to SE over the region
during the weekend. Warm, moist air will continue to be
plentiful into the weekend. Flooding will still remain a concern
for areas that have received heavy rainfall from previous
storms as the ground is already saturated.

We may see some relief from the active weather early next week
(Tuesday at this point) as drier air moves in from the north
and surface high pressure builds in.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Low cloud/fog restrictions burn off by mid morning giving way
to VFR into the afternoon. Another round of isolated to
scattered t-storms are expected to develop with a few severe
storms with localized damaging wind gusts possible in the
eastern 1/3 of the airspace. Convection should fade after 00Z
Thu with VFR heading into the first part of tonight. Clearing
skies and light winds should prove favorable for fog formation
late tonight into early Thursday morning. We were keen to
introduce VCFG or 2-4SM visibility into the final FM groups
with the 14/12Z TAF issuance. Fog may be locally dense with
vis/cigs trending down toward airfield minimums at some sites.

Outlook...

Thu...VFR. Isolated late-day t-storm possible far NW airspace.

Fri-Sun...Isolated to scattered P.M. showers/t-storms.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Fitzgerald
NEAR TERM...DeVoir/Fitzgerald
SHORT TERM...Fitzgerald
LONG TERM...Dangelo/Gutierrez
AVIATION...Steinbugl
Hazardous weather outlook, Jul 14, 5:00 AM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
500 AM EDT Wed Jul 14 2021

PAZ004>006-010>012-017>019-024>028-033>036-045-150900-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Southern Clinton-
500 AM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ037-041-042-046-049>053-056>059-063>066-150900-
Tioga-Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
500 AM EDT Wed Jul 14 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Scattered thunderstorms will develop over the area this afternoon,
possibly producing damaging wind gusts in a few locations.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 14, 10:02 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1002 AM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     TSTM WND DMG     1 NNE WESTPORT          41.31N 77.83W
07/13/2021                   CLINTON            PA   911 CALL CENTER

            MULTIPLE TREES DOWN BETWEEN KETTLE CREEK AND
            SOUTH RENOVO.

&&

JRB
Local storm report, Jul 14, 10:59 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1059 AM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     1 ENE ALLENWOOD         41.09N 76.89W
07/13/2021                   UNION              PA   911 CALL CENTER

            TREES DOWN IN THE VICINITY OF GREGG AND
            WHITE DEER TOWNSHIP.

&&

JRB
Local storm report, Jul 14, 1:05 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
105 PM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     1 ENE ALLENWOOD         41.09N 76.89W
07/13/2021                   UNION              PA   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
            ENE ALLENWOOD. TREES DOWN IN THE VICINITY OF
            GREGG AND WHITE DEER TOWNSHIP.

&&

JRB
Local storm report, Jul 14, 1:34 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
134 PM EDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     3 ENE WARRIORS MARK     40.72N 78.06W
07/13/2021                   HUNTINGDON         PA   PUBLIC

            MULTIPLE TREES DOWN (BROKEN OR UPROOTED)
            ALONG DRY HOLLOW RD NEAR THE
            CENTRE/HUNTINGDON COUNTY BORDER.

&&

JRB
Special weather statement, Jul 14, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
149 PM EDT Wed Jul 14 2021

PAZ056-063-141815-
Perry PA-Cumberland PA-
149 PM EDT Wed Jul 14 2021

...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL 215 PM EDT...

At 148 PM EDT, Doppler radar indicated a strong thunderstorm over
Shermansdale, moving east at 35 mph.

Wind gusts up to 50 mph are possible.

Locations impacted include...
Harrisburg, Lower Allen, Mechanicsburg, Camp Hill, New Cumberland,
Enola, Lemoyne, Schlusser, Wormleysburg, Marysville, Shiremanstown,
Duncannon, West Fairview, New Bloomfield, New Kingstown, Wertzville,
Hogestown, Carlisle Springs, Shermansdale and City Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4025 7731 4034 7730 4041 7723 4045 7698
      4042 7702 4037 7702 4036 7700 4036 7694
      4032 7691 4029 7692 4022 7686 4021 7689
      4023 7690 4021 7690 4020 7694
TIME...MOT...LOC 1748Z 264DEG 32KT 4034 7711

Colbert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:08 PM EDTSpecial Weather StatementCTPFranklin37 min
Jul 13, 8:09 PM EDTSpecial Weather StatementCTPLycoming36 min
Jul 13, 8:17 PM EDTSevere Thunderstorm WarningCTPLycoming, Northumberland, Union43 min
Jul 13, 8:25 PM EDTSpecial Weather StatementCTPHuntingdon35 min
Jul 13, 8:41 PM EDTAreal Flood AdvisoryCTPLycoming, Sullivan, Tioga25 min
Jul 13, 8:51 PM EDTTornado WarningCTPLycoming, Montour, Northumberland24 min
Jul 13, 8:59 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan61 min
Jul 13, 9:06 PM EDTFlash Flood WarningCTPLycoming, Sullivan, Tioga3 hr
Jul 13, 9:15 PM EDTSpecial Weather StatementCTPLycoming30 min
Jul 13, 9:30 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Northumberland, Snyder, Union60 min
Jul 13, 10:18 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Columbia, Lycoming, Montour, Northumberland and 2 more117 min
Jul 13, 10:18 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Snyder, Union57 min
Jul 13, 11:18 PM EDTSpecial Weather StatementCTPColumbia, Montour27 min
Jul 14, 12:12 AM EDTAreal Flood AdvisoryCTPColumbia, Montour, Northumberland2 hr
Jul 14, 1:46 AM EDTAreal Flood AdvisoryCTPLycoming119 min
Jul 14, 4:08 PM EDTSpecial Weather StatementCTPPerry37 min
Jul 14, 4:58 PM EDTSpecial Weather StatementCTPSullivan32 min
Jul 14, 6:52 PM EDTSpecial Weather StatementCTPLycoming23 min
Jul 14, 7:31 PM EDTSpecial Weather StatementCTPColumbia29 min

Nearby

Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.